MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO; CUTANEOUS TISSUE ADHESIVE WITH MESH

ETHICON INC. DERMABOND PRINEO; CUTANEOUS TISSUE ADHESIVE WITH MESH
Catalog Number CLR422US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Inflammation (1932); Fluid Discharge (2686); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: surgeon has used product successfully for many years and now is experiencing a cluster of events.3 in past week.(pqs reports going in for those next) site does not track/record lot did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? no, if no, was there any additional medical intervention required such as x-rays, additional procedures, prescriptions? benedryl steroid cream, patient status/ outcome / consequences yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? see event description, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes, if yes, describe steroid cream, benedryl, product removal, is the patient part of a clinical study unknown, additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Is photo available of patient reaction? the only photos available for the above pc#¿s have already been provided.Description of event, symptoms, manifestation of reaction and spread? already described in original submissions name of surgery? orthopedic (b)(6)¿ not specified which pc they belonged to by surgeons, events were shared by cast clinic nurse and reported as per 24 hour requirements and conversations with one of the surgeons.What was the procedure date? unknown but within the last 6-8 weeks what date /day post op was the reaction noted? unknown but for sure at 2 week point when patient returned to cast clinic was benedryl and topical steroid prescription strength medication prescribed? yes please specify? was any surgical intervention performed? no ¿ not communicated when was the prineo product removed from the patient? at 2 week post op follow up were any cultures taken? results? no ¿ not communicated please describe how was the adhesive was applied.As per ifu how was the wound cleaned and dried prior to prineo application? wet, dry wiped what prep was used prior to, during or after adhesive use? unknown was a dressing placed over the incision? if so, what type of cover dressing used? unknown is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? site pre-op program performs pre-screen, unknown as to whether each case had full pre-screen.Is the patient hypersensitive to pressure sensitive adhesives? site pre-op program performs pre-screen, unknown as to whether each case had full pre-screen was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? site pre-op program performs pre-screen, unknown as to whether each case had full pre-screen patient demographics: initials / id, gender, age or date of birth; bmi not disclosed patient pre-existing medical conditions (ie.Allergies, history of reactions) unknown has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? unknown was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? in one of the cases yes, unknown for the others product code and/or lot of products used? clr422us and clr222us lot #¿s not tracked current patient status.All patients ok name of surgeon? dr.(b)(6), dr.(b)(6), dr.(b)(6) what is the physician¿s opinion as to the etiology of or contributing factors to this event? dr.(b)(6) surmised that it was due to product/patient sensitivity is product available to return for analysis.No no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown joint replacement procedure on an unknown date and topical skin adhesive was used.Patient skin reaction at 2 week post op follow up as significant- red, inflamed whole leg/thigh and upper back area.Serous oozing and wet under dressing.Prescription strength medication benadryl and topical steroid and product removal.Additional information has been requested.

Brand Name
DERMABOND PRINEO
Common Device Name
CUTANEOUS TISSUE ADHESIVE WITH MESH
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25220182
Report Number2210968-2026-05547
Device Sequence Number15952026
Product Code OMD
UDI-Device Identifier10705031240421
UDI-Public10705031240421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR422US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown